MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 1-2 9MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 1-2 9MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74035221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an inspection in the warehouse it was noticed the failure of defective devices.The journey ii bcs articular insert size 1-2 9 mm left ((b)(4)), the journey ii bcs articular insert size 1-2 9 mm right ((b)(4)), two universal insert spacer size 1-2 18 mm ((b)(4)), journey ii cr locking femoral impactor bumper right ((b)(4)), journey uni tibia insert size 1-2/8 mm ((b)(4)), journey uni tibia trial size 5-6/8 mm ((b)(4)),journey uni tibia trial size 3-4/8 mm ((b)(4)), three honeycomb ((b)(4)), journey ii bcs articular insert trial size 1-2 10 mm right ((b)(4)), the journey ii bcs articular insert trial size 1-2 10 mm left ((b)(4)) and the journey ii bcs articular insert trial size 1-2 12 mm left ((b)(4)) were noticed cracked.Two compression screw hex driver ((b)(4)) and screwdriver release handle ((b)(4)) were noticed broken.No case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 1-2 9MM LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
UK  38116
MDR Report Key11593400
Report Number1020279-2021-02527
Device Sequence Number3511550
Product Code JWH
UDI-Device Identifier00885556156735
UDI-Public00885556156735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035221
Device Catalogue Number74035221
Device Lot Number20CB02275
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1